Jump to content

MikeL: mirtazapine


MikeL

Recommended Posts

How I taper Mirtzapine:

I put my Mirtzapine pill in 300mL's of water. After it dissolves, I shake it up and use an oral syringe to pull some water out and discard it.

Pulling out 1mL more each night means the taper will take 300 days. 

December 2017 Cold turkey-ed Xanax.

May 2017 Mirtazapine (1mg) at bedtime.

Link to comment
  • Moderator Emeritus

Hi MikeL and welcome to SA,

 

SA's recommended tapering protocol is to reduce by no more than 10% of the previous dose followed by a hold of about 4 weeks.  Many members find that as their dose gets lower they need to go slower by making smaller reductions and/or holding for longer.  Your method of tapering means that each time you make a reduction the % of the previous dose is getting greater.

 

The reason for tapering slowly is that the drug changes the brain.  We become physiologically dependent on the drug.  It isn't a physical dependency like nicotine or caffeine.  Reducing the drug slowly means that generally withdrawal symptoms are kept to a minimum and we can live our lives as normally as possible.  Reducing too quickly, getting bad withdrawal symptoms and updosing can destabilise the nervous system.  Some members have found that they have been unable to stablilise after this has happened.

 

If you are reducing from 300mg, which may be the case given the information you have provided, a taper from 300mg to 1mg would take about 4 years.  If you are reducing daily by 1mg that totals about 30mg over a month.  You can see by the follow figures how soon your reductions will be over the 10% of the previous dose.

 

The first 10% reduction would be to 270mg (30mg reduction), the next to 243mg (27mg), the next 218.7mg (24.3mg), the next 196.83 (21.87mg).  

 

We ask all members to create a drug signature.  This appears below every post you make.  Please update it whenever you make a change.  This is the preferred format which makes it easier for us to see your drug history at a glance:

 

A request: Would you summarize your history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs. 
  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Link to Account Settings – Create or Edit a signature.

 

I suggest you read the information below so you can understand why the 10% taper is recommended:

 

Why taper by 10% of my dosage?

 

Why taper paper: dose-occupancy curves

 

Dr Joseph Glenmullen's WD Symptoms Checklist

 

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery

 

Tips for tapering off Remeron (mirtazapine)

 

This is your own Intro topic where you can ask questions and journal your progress.

 

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

7.5mgs.....its 10% per month.....

300 days = 10 months.

300 mL's of water

December 2017 Cold turkey-ed Xanax.

May 2017 Mirtazapine (1mg) at bedtime.

Link to comment
  • Moderator Emeritus

Thanks for clearing that up.  Sorry, you had me totally confused, but not having all the information made it difficult.

 

You still need to be careful that you don't inadvertently exceed the 10% of previous dose.

 

Please create your drug signature as requested above.  Thank you.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment
  • 4 weeks later...

My mornings are toxic. Extreme cortisol/adrenaline/anxiety.

 

Cold turkeyed Xanax three months ago.

Currently on 7mgs of Mirtazapine at bedtime.

December 2017 Cold turkey-ed Xanax.

May 2017 Mirtazapine (1mg) at bedtime.

Link to comment
  • Administrator

Welcome, Mike.

 

Please put your questions and symptom reports in this topic.

 

Those toxic mornings are because your nervous system is sensitized by withdrawal and over-reacting to the normal morning spike of cortisol, the daytime activity hormone.

 

You may be tapering too fast. You've been reducing every day? It might be a good idea to hold now for a bit, let that cortisol reaction settle down.

 

Tapering takes as long as it takes.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • 1 month later...
On 3/4/2018 at 10:29 PM, MikeL said:

How I taper Mirtzapine:

I put my Mirtzapine pill in 300mL's of water. After it dissolves, I shake it up and use an oral syringe to pull some water out and discard it.

Pulling out 1mL more each night means the taper will take 300 days. 

1 mg of Mirtazapine

December 2017 Cold turkey-ed Xanax.

May 2017 Mirtazapine (1mg) at bedtime.

Link to comment

Hi MikeL,

 

Sounds like you decided to go much faster than 300 days or were you already through most of your tapering when you first posted in early March? Have your mornings gotten any better? At what point (what mg) did you start to experience morning issues?

 

I’m now at 8.0mg and I have the same issue and continue to wake up at about 3am everyday, except for weekends, which is irritating since I know my body/mind can sleep. I’m still able to fall asleep just fine so I quit trying to use melatonin, unisom, L-Theonine, etc, cuz none of these things help me stay asleep and they just intensify the morning grogginess (except for L-theonine, which leaves no effect). I’m still hoping that eventually this will go away but for now I’m trying to just accept getting 4-5 hrs sleep/night (Mon-Fri) and keep a positive attitude, which is very hard since I used to complain about being able to sleep too much. Within 3 months it’s become the complete opposite. I just lay there for 2-3 hrs until my alarm goes off at 5:30a and try to stay relaxed so at least my mind doesn’t stress. I tell myself that lots of people live with only 4-5 hrs/night and they function just fine, so will I. I should just get up and do something else but I’m always hopeful that I’ll doze off because I feel tired. Sometimes I’m about to doze off and then my body jerks or a sudden snore wakes me up, and then I start all over ..so frustrating.

 

Take care.

HopefulOne1

History:

Zyprexa 5mg (21JUL18) ☹️

Mirtazapine 7.5mg (19FEB18), raised to 15mg (20MAR18)

==> taper started; 14mg (23APR18)....9.5 mg (12MAY18)...7.5 mg (02JUN18)...6 mg (23JUN18)....stopped CT (21JUL18)

- Xanax 0.5mg 4-5 days/wk for ~10 yrs; reduced to 2-3 days/wk (19JAN18)

- Lexapro 20mg for ~10 yrs; ~6wk fast taper, last pill 13MAR18

- Provigil 200mg for ~10yrs; quit ct AUG 2017

- ~10 yrs of Prozac, Zoloft & Wellbutrin (not at same time) prior to Lexapro but don’t remember lengths of time or doses.

- Supplements: morning - kelp (iodine), VitD / evening - fish oil, mag gly, fiber 

Link to comment
  • Moderator Emeritus
On 3/4/2018 at 10:56 PM, MikeL said:

7.5mgs.....its 10% per month.....

300 days = 10 months.

300 mL's of water

 

Are you doing 10% of your original dose, or your current dose? This could be a big difference.

 

2020: After 18+ years (entire adult life) on Paxil, a dangerous doctor-led "taper" in 2015, and four years tapering off the last 1 mg thanks to SA and the Brassmonkey slide, 

I AM COMPLETELY FREE OF PAXIL! ! ! ! ! ! ! ! Forever.

 

2021: Began conservative, proper, CNS-respecting taper of Zoloft, led by the only expert on me -- me. Making own liquid. 5-10% plus holds.

2022: Holding on Zoloft for now. Current dose 47 mg. Hanging in, hanging on. Severe protracted PAWS, windows and waves. While I may not be doing "a lot" by outside standards, things are graaaaadually getting better

 

Yoga (gentle to medium); walks; daily breath practice; nutrition, fruits/veg; nature; water; EastEnders (lol); practicing self-compassion, self-care; boundaries; connection; allowing feelings; t r u s t ing that I, too, will heal. (--> may need to be reminded of this.)

"You are not alone, and this is not the end of your story." - Baylissa

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy